Thunderstorm Wind, Mohave
- When
- July 16, 5:50 PM MST to 6:00 PM MST
- Where
- Mohave County, Dolan Spgs
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.617, -114.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 16, 2:37 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT SUN JUL 16 2006
.SYNOPSIS...MONSOON MOISTURE WAS ON THE INCREASE OVER THE SOUTHERN
AND EASTERN MOJAVE DESERT THIS AFTERNOON...BRINGING ISOLATED
AFTERNOON THUNDERSTORMS. THE MOISTURE WILL PUSH WEST AND NORTH
MONDAY AND TUESDAY...BRINGING THUNDERSTORM CHANCES AND MORE
SEASONABLE TEMPERATURES TO THE REMAINDER OF THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN FOR MUCH OF THE UPCOMING WEEK.
&&
.SHORT TERM...STORMS ARE FIRING ON THE MOGOLLON RIM AGAIN TODAY AND
WILL HEAD OUR WAY IN THE EASTERLY FLOW AROUND THE SOUTHERN PERIPHERY
OF THE MID LEVEL RIDGE. RE-RAISED POPS IN THE SOUTHEAST PART OF THE
CWFA FOR THIS EVENING AND OVERNIGHT...AS ANOTHER EASTERLY WAVE
CROSSING MEXICO MAY PROVIDE ENOUGH FORCING TO KEEP SOME ACTIVITY
GOING ALL NIGHT. MEANWHILE...HIGH HEAT IS STILL A CONCERN.
TEMPERATURES IN THE AREAS ALONG AND SOUTHEAST OF INTERSTATE 15 ARE A
TAD LOWER TODAY...THANKS TO THE SHALLOW MOISTURE SURGE PUSHED UP
OVERNIGHT BY THUNDERSTORM OUTFLOW AND A PASSING EASTERLY WAVE. KLAS
HAS REACHED 111F SO FAR VERSUS 113F YESTERDAY. EXCESSIVE HEAT
WARNING STILL LOOKS GOOD AND WILL KEEP IT GOING UNTIL 7 PM. EXPECT A
LITTLE LESS HEAT TOMORROW AS WELL AS MOISTURE AND CLOUDINESS
CONTINUE TO INCREASE...SO HAVE NOT ISSUED A WATCH FOR TOMORROW.
FORECAST FOR KLAS TOMORROW IS 109F...THREE DEGREES BELOW WARNING
CRITERION. HOWEVER...IT WILL ALSO BE MORE HUMID...WHICH WILL
INCREASE THE DISCOMFORT LEVEL. PLEASE CONTINUE TO BE CAREFUL. VERY
LITTLE CHANGE TO THE FORECAST FOR MONDAY AND TUESDAY AS THE
DEVELOPING SOUTHEASTERLY FLOW AND ASSOCIATED MOISTENING TREND STILL
LOOK ON TARGET. THIS WILL LEAD TO INCREASED THUNDERSTORM COVERAGE
AND SMALLER DIURNAL TEMPERATURE RANGES. POINT TEMPERATURES WILL BE
HIGHLY DEPENDENT ON THE TIMING AND LOCATION OF THUNDERSTORM
DEVELOPMENT NEARBY.
.LONG TERM...ALL SIGNS STILL POINT TO A VERY ACTIVE START TO THE
EXTENDED PERIOD. ALL MODELS PLACE A LOW OFF THE CALIFORNIA COAST
WITH THE CENTER OF THE HIGH WELL OFF TO OUR EAST. THE RESULT WILL BE
A SOUTH TO SOUTHEAST FLOW THAT WILL HAVE ABUNDANT MOISTURE TO TAP
INTO. FOR WEDNESDAY AND THURSDAY KEPT ALL AREAS AT LEAST AT 30 POPS
DURING DAYTIME HOURS. SLIGHTLY BUMPED UP THE NIGHT POPS AS SOME
CONVECTION WILL PROBABLY CONTINUE INTO THE MORNING HOURS. BY FRIDAY
THINGS BECOME MORE CHALLENGING AS THE HIGH STARTS TO BUILD BACK
ACROSS THE AREA. BIG ISSUE WILL BE HOW MUCH OF THE MOISTURE BECOMES
TRAPPED UNDER THE HIGH WHICH WILL HELP TO FIRE OFF STORMS EVER DAY.
CURRENTLY SUSPECT THAT IT WILL BE A SLOW PROCESS TO ENTIRELY DRY OUT
HOWEVER DID NOT MODIFY THE GRIDS IN DAYS SEVEN AND BEYOND. WILL LET
THE MID SHIFT MAKE THAT CALL WITH NEWER MODEL DATA. GFS ALSO SHOWS A
599 CENTERED OVER NORTHERN NEVADA FOR FRIDAY WHICH COULD HELP TO
MAKE TEMPERATURES SOAR IN LOCATIONS THAT REMAIN NEARLY CLOUD FREE.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING UNTIL 7 PM TONIGHT FOR NV ZONES
16...17...20...21 AND 22.
.AZ...EXCESSIVE HEAT WARNING UNTIL 7 PM TONIGHT FOR AZ ZONES
2...3 AND 36.
.CA...EXCESSIVE HEAT WARNING UNTIL 7 PM TODAY FOR CA ZONES
522...523...524...525...526 AND 527.
MORGAN/BELL
HTTP://WEATHER.GOV/LASVEGASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1137 AM PDT SUN JUL 16 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-171845- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1137 AM PDT SUN JUL 16 2006 /1137 AM MST SUN JUL 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING FOR AREAS BELOW 4000 FEET ELEVATION FOR DANGEROUSLY HOT TEMPERATURES. SMOKE FROM WILDFIRES IN SOUTHERN SAN BERNARDINO COUNTY MAY CAUSE RESPIRATORY PROBLEMS AND REDUCED VISIBILITIES FROM THE MORONGO BASIN TO THE BARSTOW AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER MOHAVE COUNTY...AND POSSIBLY OVER THE HIGHER TERRAIN OF SAN BERNARDINO AND CLARK COUNTIES. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS...AND PERHAPS LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COVERAGE WILL INCREASE AND SPREAD NORTHWEST ON MONDAY...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED OVER ALL OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FOR MUCH OF THE UPCOMING WEEK. ISOLATED FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE...WITH THE HIGHEST RISK OF FLASH FLOODING IN RECENTLY BURNED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The Las Vegas radar (KESX), 63 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517032.